Jump to content
CrazyBoards.org

Recommended Posts

I've been on Lexapro for 4 1/2 months and it has made me VERY tired and unmotivated (I think this is a major complaint about the drug). I've become quite forgetfull (not a problem I had before) and just feel "blah" most of the time. I also have frequent yawning episodes (especially when talking on the phone), as well as back and stomach pains on a regular basis. 

It has helped some with my anxiety and has rid me of panic attacks (which I just started having over this past summer), but I am thinking of weaning myself off of it and trying to cope with my anxiety in a more natural way.  I'm a little leary of the withdrawal symptoms as well but my mom has come off of Lex twice with very few problems (occasional brain zaps).  I think the best way to go off of it is SLOWLY... Lowering your dosage by 5mg every 10-14 days until you're off of it.  I know some people have come off of it much quicker without problems, but I plan to take it safe and take my time with it.

Good luck!

Link to comment
Share on other sites

A lot of these side effects tend to go away over time, but I think if you've been on it for 5 months that's enough time to be sure it's not transient. I got bad apathy and lethargy problems when I was on 20mg of Lexapro too FWIW.

I'm down to 5mg now, I seem to get the positive effects (reduced anxiety & improved mood) without the negatives - I have as much energy as I've ever had.

About tapering, I got mild DS just from going down from 10 to 5 and it sucked. So be careful and take it slow.

Link to comment
Share on other sites

It went away after about 2-3 weeks for me. In the beg. I was sleeping almost 12-13 hours a night on Lex! And then I just started getting up earlier and setting my alarm and found I had no problems getting up... and now it's not such a big deal.

Although I don't take it with Lithium so I cant help you out there.

Link to comment
Share on other sites

Celexa (similar to Lexapro) makes me very tired.  I am sleepy by 10pm on it...normally, I don't get to bed until midnight or 12:30.  I also have a very hard time waking up in the morning...I'll snooze my alarm clock 30 times, even after 11 hours of sleep!  I'm interested in adding Wellbutrin to the Celexa b/c Wellbutrin is supposed to be more stimulating and may also curb some of the side effects Celexa gives me (weight gain and anorgasmia).

Link to comment
Share on other sites

Lexapro is supposed to be midway between sedating and stimulating.  Prozac and Zoloft are a bit more stimulating than the Lex.

You might want to ask your pdoc to back off to 15 mgs for a month or so and see if the negatives go away and the positives still remain.

Or switch to another SSRI altogether.

If you switch between SSRIs you shouldn't get the withdrawal symptoms. But, yes, at any point past four or five weeks, you're susceptible to them if you quit.

Greeny

Link to comment
Share on other sites

if you're susceptible to anxiety, or restlessness i wouldn't recommend prozac.  i would try adding wellbutrin to the lexapro and see if that helps at all .  i was on lexapro for five months last year and i didn't necessarily have problems with lethargy or no energy, but i was so numb and it wasn't doing anything to help my intrusive thoughts - even though my anxiety was pretty much gone.  i tapered off, and was off of ssri's for about two and a half months before - after an outburst, my pdoc over the phone was just like "so what do you want to try?" and i said prozac because i just associated that with the more sunny happiness effect of antidepressants, versus the anti-anxiety, sedating effects of the other ones.  for the first week it felt really good -  maybe it was because i was on vacation or due to some other additional factor.  then i had a dip, and was considering going off of it, but stayed on it for a full eight weeks.  it wasn't great, but i'd say slightly better than the lexapro for the numbness feeling. 

but at the beginning of september, after a temp assignment i had ended, i had a horrible week of being completely restless and increasingly agitated.  part of it was that i had nothign to do all week, but i had never really felt like that before and it just kept getting worse.  so i stopped taking it (after a few picture frames were broken) and things calmed backed down.  i was still depressed - and i haven't been on an ssri since - but i never got that constant subtle restlessness/anxious feeling that drove me crazy again. 

so i guess i'm trying to say - don't through the baby out with the bath water (not being on an ssri i can't really think of a good metaphor) the baby here being whatever good effects you're getting with the lexapro.  you might just trade it for something that's slightly more activating, but might make your mental symptoms worse.

and just so i don't get any ssri agitator slurs thrown my way - ymmv etc etc.  but prozac is less selective than lexapro and many other ssris, so it will probably affect norepinephrine to some extent and that might lead to problems as i think it did in my case.  anyways, a word of warning for what its worth. 

Link to comment
Share on other sites

^ Woah.... WB is infamous for agitating anxiety b/c its an upper.  And Prozac is very known for helping with anxiety.  When I was taking Prozac I added WB after a few months to counteract the sexual s/e, which it definitely did.

I've heard alot of people with alot of anxiety having really bad issues with WB.  Be Careful if you decide to go in that direction, meaning just pay good attention to how your body is reacting.  The meds won't take effect for about 4 weeks but you will feel uppity immediatley.  It could make you manic which wouldn't be good.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...